Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#243361] of J. Thomas Beale

Papers Published

  1. Beale, JT, A proof that a discrete delta function is second-order accurate, Journal of Computational Physics, vol. 227 no. 4 (February, 2008), pp. 2195-2197, Elsevier BV, ISSN 0021-9991 [pdf], [doi]
    (last updated on 2021/05/09)

    It is proved that a discrete delta function introduced by Smereka [P. Smereka, The numerical approximation of a delta function with application to level set methods, J. Comput. Phys. 211 (2006) 77-90] gives a second-order accurate quadrature rule for surface integrals using values on a regular background grid. The delta function is found using a technique of Mayo [A. Mayo, The fast solution of Poisson's and the biharmonic equations on irregular regions, SIAM J. Numer. Anal. 21 (1984) 285-299]. It can be expressed naturally using a level set function. © 2007 Elsevier Inc. All rights reserved.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320